Alert archive / New Mexico / Winter Storm Warnings in 2015

Winter Storm Warning 9, NWS Albuquerque, NM

March 19, 2015

NWS Albuquerque, NM issued this winter storm warning at Mar 19, 2015, 4:27 AM MDT. It took effect at Mar 19, 2015, 3:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2015, 4:27 AM MDT (10:27 UTC)
In effect from
Mar 19, 2015, 3:00 PM MDT
Expired
Mar 20, 2015, 3:16 AM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS45 KABQ 191027
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 AM MDT THU MAR 19 2015

...HEAVY HIGH ELEVATION SNOWFALL EXPECTED LATE THIS AFTERNOON
THROUGH FRIDAY MORNING...

.A SLOW MOVING LOW PRESSURE SYSTEM SOUTHWEST OF NEW MEXICO WILL
CONTINUE TO USHER IN SUBTROPICAL MOISTURE INTO AN UPPER LEVEL
TROUGH THAT WILL SLOWLY CROSS THE NORTHERN MOUNTAINS FROM THE
NORTHWEST. A BACK DOOR COLD FRONT WILL LOWER SNOW LEVELS AS IT
PUSHES THROUGH THE SANGRE DE CRISTO MOUNTAINS LATE THIS
AFTERNOON...THEN WESTWARD ACROSS THE REMAINDER OF THE NORTHERN
MOUNTAINS THIS EVENING. THE HEAVIEST SNOWFALL WILL FAVOR AREAS
ABOVE 8500 FEET...THOUGH SNOW LEVELS WILL FALL BELOW THAT FOR A
TIME OVERNIGHT. UP TO ONE FOOT OF SNOW WILL BE POSSIBLE FOR
LOCALES ABOVE 10000 FEET. SNOW WILL DIMINISH LATE FRIDAY MORNING.

NMZ510-512>515-191800-
/O.UPG.KABQ.WS.A.0011.150319T2100Z-150320T1800Z/
/O.NEW.KABQ.WS.W.0009.150319T2100Z-150320T1800Z/
SAN JUAN MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
427 AM MDT THU MAR 19 2015

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...LOCALLY UP TO ONE FOOT. 

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS MUCH OF THE SANGRE DE
  CRISTO MOUNTAINS LATE THIS AFTERNOON...THEN ACROSS THE SAN JUAN
  MOUNTAINS DURING THE EVENING. THE HEAVIEST ACCUMULATIONS ARE
  EXPECTED THIS EVENING THROUGH THE OVERNIGHT PERIOD...BEFORE
  DIMINISHING FRIDAY MORNING.

* WINDS...BECOMING EAST AND NORTHEAST AT 10 TO 20 MPH WITH THE
  ARRIVAL OF A BACK DOOR COLD FRONT LATE TODAY.

* SNOW LEVELS...DROPPING TO 8500 FEET ACROSS MUCH OF THE SANGRE DE
  CRISTOS THIS AFTERNOON...THEN FALLING TO NEAR 7500 FEET THIS
  EVENING. SNOW LEVELS WILL RISE BACK TO NEAR 8500 FEET LATE FRIDAY
  MORNING.

* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED AND
  ICY. VISIBILITY MAY DROP WELL BELOW A HALF MILE DURING PERIODS OF
  HEAVIER SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ511-191800-
/O.UPG.KABQ.WS.A.0011.150319T2100Z-150320T1800Z/
/O.NEW.KABQ.WW.Y.0013.150319T2100Z-150320T1800Z/
JEMEZ MOUNTAINS-
427 AM MDT THU MAR 19 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS...3 TO 7 INCHES.

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS THE JEMEZ MOUNTAINS
  THIS EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED THIS
  EVENING AND OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING. 

* WINDS...BECOMING SOUTHEAST 10 TO 15 MPH WITH THE ARRIVAL OF A
  BACK DOOR COLD FRONT LATE TODAY.

* SNOW LEVELS...FALLING BETWEEN 7500 AND 8000 FEET THIS EVENING
  AND OVERNIGHT... LIFTING TO NEAR 8500 FEET LATE FRIDAY MORNING.

* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED AND
  ICY. VISIBILITY MAY FALL BELOW ONE HALF MILE DURING PERIODS OF
  HEAVIER SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES.

&&

$$

34
3 follow-up statements
284 
WWUS45 KABQ 191745
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT THU MAR 19 2015

...HEAVY HIGH ELEVATION SNOWFALL EXPECTED LATE THIS AFTERNOON
THROUGH FRIDAY MORNING...

.A SLOW MOVING LOW PRESSURE SYSTEM SOUTHWEST OF NEW MEXICO WILL
CONTINUE TO USHER IN SUBTROPICAL MOISTURE INTO AN UPPER LEVEL
TROUGH THAT WILL SLOWLY CROSS THE NORTHERN MOUNTAINS FROM THE
NORTHWEST. A BACK DOOR COLD FRONT WILL LOWER SNOW LEVELS AS IT
PUSHES THROUGH THE SANGRE DE CRISTO MOUNTAINS LATE THIS
AFTERNOON...THEN WESTWARD ACROSS THE REMAINDER OF THE NORTHERN
MOUNTAINS THIS EVENING. THE HEAVIEST SNOWFALL WILL FAVOR AREAS
ABOVE 9000 FEET...THOUGH SNOW LEVELS WILL FALL BELOW THAT FOR A
TIME OVERNIGHT. UP TO ONE FOOT OF SNOW WILL BE POSSIBLE FOR
LOCATIONS ABOVE 10000 FEET. SNOW WILL DIMINISH LATE FRIDAY MORNING.

NMZ510-512>515-200145-
/O.CON.KABQ.WS.W.0009.150319T2100Z-150320T1800Z/
SAN JUAN MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
1145 AM MDT THU MAR 19 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT FRIDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN
EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT FRIDAY. 

* SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 9000 FEET...LOCALLY UP
  TO ONE FOOT ABOVE 10000 FEET.

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS MUCH OF THE SANGRE DE
  CRISTO MOUNTAINS ABOVE 8500 FEET LATE THIS AFTERNOON...THEN
  ACROSS THE TUSAS MOUNTAINS DURING THE EVENING. THE HEAVIEST
  ACCUMULATIONS ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT
  PERIOD... BEFORE DIMINISHING FRIDAY MORNING.

* WINDS...BECOMING EAST AND NORTHEAST AT 10 TO 20 MPH WITH THE 
  ARRIVAL OF A BACK DOOR COLD FRONT LATE TODAY. 

* SNOW LEVELS...DROPPING TO 9500 FEET ACROSS MUCH OF THE SANGRE DE
  CRISTOS THIS AFTERNOON...THEN FALLING TO NEAR 8000 FEET TONIGHT.
  SNOW LEVELS WILL RISE BACK TO NEAR 9000 FEET LATE FRIDAY
  MORNING.

* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED 
  AND ICY. VISIBILITY MAY DROP WELL BELOW A HALF MILE DURING 
  PERIODS OF HEAVIER SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ511-200145-
/O.CON.KABQ.WW.Y.0013.150319T2100Z-150320T1800Z/
JEMEZ MOUNTAINS-
1145 AM MDT THU MAR 19 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT FRIDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT FRIDAY.

* SNOW ACCUMULATIONS...3 TO 7 INCHES.

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS THE JEMEZ MOUNTAINS 
  THIS EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED THIS 
  EVENING AND OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING. 

* WINDS...BECOMING SOUTHEAST 10 TO 15 MPH WITH THE ARRIVAL OF A 
  BACK DOOR COLD FRONT LATE TODAY. 

* SNOW LEVELS...FALLING TO 8500 FEET THIS EVENING AND 8000 FEET OVERNIGHT...
  LIFTING TO NEAR 8500 FEET LATE FRIDAY MORNING.

* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED 
  AND ICY. VISIBILITY MAY FALL BELOW ONE HALF MILE DURING 
  PERIODS OF HEAVIER SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
518 
WWUS45 KABQ 200147
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT THU MAR 19 2015

...HEAVY HIGH ELEVATION SNOWFALL EXPECTED TONIGHT INTO FRIDAY
MORNING...

.A SLOW MOVING LOW PRESSURE SYSTEM SOUTHWEST OF NEW MEXICO WILL
CONTINUE TRANSPORT SUBTROPICAL MOISTURE INTO A RATHER BROAD UPPER
LEVEL EXTENDING NORTHEAST FROM THAT LOW ACROSS NORTHWEST NEW
MEXICO INTO COLORADO. THIS WILL COMBINE WITH A WESTBOUND BACK
DOOR COLD FRONT TO GENERATE SIGNIFICANT ACCUMULATION SNOW ACROSS
THE NORTHERN NEW MEXICO HIGH COUNTRY. SNOW LEVELS WILL LOWER TO
BETWEEN 7200 AND 8000 FEET OVERNIGHT ACROSS THIS AREA AS THE POST
FRONTAL AIR MASS DEEPENS A BIT. THE HEAVIEST SNOWFALL WILL FAVOR
AREAS ABOVE 8500 FEET. AS MUCH AS 10 OR 12 INCHES OF SNOW WILL BE
POSSIBLE FOR LOCATIONS ABOVE 9500 FEET. SNOW WILL DIMINISH BY MID
TO LATE MORNING FRIDAY.

NMZ510-512>515-201130-
/O.CON.KABQ.WS.W.0009.000000T0000Z-150320T1800Z/
SAN JUAN MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
747 PM MDT THU MAR 19 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON MDT FRIDAY.

* SNOW ACCUMULATIONS...5 TO 9 INCHES ABOVE 8500 FEET...LOCALLY UP
  TO ONE FOOT ABOVE 9500 FEET.

* TIMING...SNOW WILL FALL NEAR AND ABOVE ROUGHLY 8000 FEET ACROSS
  MUCH OF THE SANGRE DE CRISTO MOUNTAINS THIS EVENING AND BE AT
  THE SURFACE ACROSS MOST OF THIS AREA LATE TONIGHT...WHILE RAIN
  CHANGES TO SNOW ABOVE ROUGHLY 8000 FEET ACROSS THE TUSAS
  MOUNTAINS THIS EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED
  THROUGH THE OVERNIGHT PERIOD.

* WINDS...VARYING FROM NORTHEAST THROUGH SOUTHEAST AT 5 TO 15
  MPH... LOCALLY HIGHER THROUGH PASSES AND CANYONS.

* SNOW LEVELS...DROPPING TO BETWEEN 7200 AND 8000 FEET TONIGHT.
 
* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED 
  AND ICY. VISIBILITY MAY DROP WELL BELOW A HALF MILE DURING 
  PERIODS OF HEAVIER SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ511-201130-
/O.CON.KABQ.WW.Y.0013.000000T0000Z-150320T1800Z/
JEMEZ MOUNTAINS-
747 PM MDT THU MAR 19 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
FRIDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
MDT FRIDAY.

* SNOW ACCUMULATIONS...3 TO 7 INCHES.

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS THE JEMEZ MOUNTAINS 
  THIS EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED THIS 
  EVENING AND OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING. 

* WINDS...BECOMING SOUTHEAST 10 TO 15 MPH WITH THE ARRIVAL OF A 
  BACK DOOR COLD FRONT EARLY THIS EVENING. 

* SNOW LEVELS...FALLING TO 8500 FEET THIS EVENING AND 8000 FEET
  OVERNIGHT...LIFTING TO NEAR 8500 FEET LATE FRIDAY MORNING.

* LOCAL IMPACTS...HIGH ELEVATION ROADS WILL BECOME SNOW PACKED 
  AND ICY. VISIBILITY MAY FALL BELOW ONE HALF MILE DURING 
  PERIODS OF HEAVIER SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

43
099 
WWUS45 KABQ 200916
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MDT FRI MAR 20 2015

NMZ510-512>515-201030-
/O.CAN.KABQ.WS.W.0009.000000T0000Z-150320T1800Z/
SAN JUAN MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
316 AM MDT FRI MAR 20 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW HAS LARGELY ENDED ACROSS THE SANGRE DE CRISTO AND SAN JUAN
MOUNTAINS THIS MORNING. LITTLE...IF ANY...ADDITIONAL ACCUMULATIONS
ARE EXPECTED. THEREFORE...THE WINTER STORM WARNING HAS BEEN
CANCELLED.

$$

NMZ511-201030-
/O.CAN.KABQ.WW.Y.0013.000000T0000Z-150320T1800Z/
JEMEZ MOUNTAINS-
316 AM MDT FRI MAR 20 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS LARGELY ENDED ACROSS THE JEMEZ MOUNTAINS THIS MORNING.
LITTLE...IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED.
THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

34

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 3:41 AM MDT, 46 minutes earlier.

Area forecast discussion, Mar 19, 3:41 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 AM MDT THU MAR 19 2015

.SYNOPSIS...
WIDESPREAD PRECIPITATION IS IN STORE TODAY AND TONIGHT ACROSS THE
LAND OF ENCHANTMENT. THOUGH MAINLY RAIN IS EXPECTED...AREAS ABOVE
8000 FEET IN THE NORTHERN MOUNTAINS WILL SEE SIGNIFICANT SNOW
ACCUMULATIONS. ELSEWHERE...RAINFALL AMOUNTS OF ONE HALF INCH WILL
BE COMMON...WITH SOME AREAS PICKING UP RAINFALL TOTALS CLOSER TO
AN INCH. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ON TAP FOR
FRIDAY...ESPECIALLY ACROSS WESTERN NEW MEXICO. SOME ISOLATED
ACTIVITY MAY PERSIST INTO SATURDAY ACROSS THE HIGHER TERRAIN. MUCH
DRIER AIR WILL MOVE INTO THE STATE EARLY NEXT WEEK...ELIMINATING
PRECIPITATION CHANCES. IN FACT...A MORE TYPICAL BREEZY MARCH DAY
LOOKS TO BE IN STORE FOR TUESDAY.

&&

.DISCUSSION...
WIDESPREAD PRECIPITATION REMAINS ON TAP TODAY AS SUBTROPICAL
MOISTURE CONTINUES TO BE USHERED IN AHEAD OF A PACIFIC LOW OVER
NORTHERN BAJA/SOUTHERN AZ. KABQ 00Z SOUNDING BOASTING A PWAT OF
0.74...WHICH IS THE 4TH HIGHEST ON RECORD FOR THE MONTH OF MARCH.
WEAK PERTURBATIONS LOOK TO EJECT NEWD OVER NM THIS AFTERNOON FROM
THE PACIFIC LOW AS THE NORTHERN STREAM TROUGH NEARS NORTHERN NM AND
A BACK DOOR FRONT SLIDES SOUTHWARD ACROSS THE PLAINS.
THUS...ABUNDANT MOISTURE AND WIDESPREAD LIFT WILL BE MORE THAN
SUFFICIENT FOR WIDESPREAD PRECIPITATION TODAY...AND PRECIPITATION
WILL CONTINUE OVERNIGHT. SNOW LEVELS WILL REMAIN QUITE HIGH
TODAY...AOA 8500 FEET...UNTIL LATE THIS AFTN/EARLY EVE AS THE BACK
DOOR FRONT PROGRESSES FARTHER SOUTH AND BACKS UP TO THE SANGRE DE
CRISTO MOUNTAINS. AT THAT TIME...SNOW LEVELS MAY LOWER TO NEAR 7500
FEET AND CONTINUE NEAR THAT LEVEL THROUGH THE OVERNIGHT HOURS...AT
LEAST IN THE VICINITY OF THE NORTHERN MTNS. HIGHER SNOW LEVELS WILL
PERSIST FURTHER SOUTH. HAVE DECIDED TO UPGRADE THE WINTER STORM
WATCH TO A WARNING FOR THE NORTHERN MTNS...EXCEPT FOR THE JEMEZ...
WHERE THE WATCH WILL BE UPGRADED TO AN ADVISORY. UP TO A FOOT OF
SNOW WILL BE POSSIBLE ABOVE 10000 FEET IN THE SANGRE DE CRISTO
MOUNTAINS.

IT APPEARS THAT THE NORTHERN STREAM TROUGH WILL PHASE WITH THE
PACIFIC LOW AS THEY INCH EAST/SE ON FRIDAY. STILL LOOKING FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FAVORING THE HIGH
TERRAIN...ESPECIALLY ACROSS THE WEST. THE PHASED TROUGHS LOOKED TO
FINALLY MOVE EAST ACROSS NM ON FRIDAY NIGHT AND EARLY SATURDAY.
MODELS LOOK TO BE TRENDING QPF DOWNWARD FOR SATURDAY AS DRIER AIR
MOVES IN...THUS LATER SHIFTS MAY NEED TO CONTINUE TO CUT BACK ON
POPS SAT AFTN.

WEAK RIDGING ACROSS THE DESERT SW WILL SET UP FOR SUNDAY AND MUCH
DRIER AIR WILL MOVE INTO NM...REMOVING CHANCES FOR PRECIPITATION.
TEMPERATURES WILL SOLIDLY BE ABOVE NORMAL...AFTER BEING MOSTLY BELOW
NORMAL TODAY AND FRIDAY DUE TO THE PRECIP/CLOUD COVER.

A WEAK FRONT MAY BACK INTO NE NM ON MONDAY...BUT TEMPS SHOULD REMAIN
ABOVE NORMAL. BY TUESDAY...WESTERLY FLOW ALOFT WILL INCREASE AS A
SURFACE LOW OVER SE CO DEVELOPS. THUS...A DRY AND BREEZY...MORE
TYPICAL MARCH DAY...LOOKS TO BE IN STORE FOR TUESDAY. AN UPPER LEVEL
TROUGH MAY CLIP NE NM ON WED/THURS BUT TOO EARLY TO SAY HOW
MUCH IMPACT IT WILL HAVE.

34

&&

.FIRE WEATHER...
VERY MOIST AIR MASS WILL REMAIN IN PLACE TODAY AND FRIDAY...WITH
COOL TEMPERATURES AND WETTING PRECIPITATION. A WARMING AND DRYING TO
START ON SATURDAY AND CONTINUE THROUGH TUESDAY...WHEN SOME SPOTTY
CRITICAL WEATHER IS POSSIBLE. COOLER WEDNESDAY AND THURSDAY WITH
INCREASING CHANCES OF WETTING PRECIPITATION FAVORING NORTHERN ZONES.

ACTIVE PATTER TO CONTINUE TODAY AS THE TROUGH AXIS OF AN UPPER
LOW...CURRENTLY POSITIONED OVER ARIZONA GRADUALLY APPROACHES NEW
MEXICO.  SOUTHERLY FLOW AHEAD OF THE LOW IS USHERING IN DEEP
MOISTURE WITH PRECIPITABLE WATER VALUES WELL ABOVE AVERAGE. SHOWERS
ARE CURRENTLY MOVING FROM SOUTHWEST TO NORTHEAST. WHILE SOME AREAS
WILL SEE A SHORT BREAK IN ACTIVITY TODAY...A BACK DOOR FRONT WILL
MOVE INTO THE NORTHEAST AS THE UPPER LEVEL JET AHEAD OF THE LOW
STEADILY STRENGTHENS PROVIDING ADDITIONAL SUPPORT FOR WETTING
PRECIPITATION LATER TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY
ACCOMPANY THIS ACTIVITY...WITH ACCUMULATING SNOW OVER THE NORTHERN
MOUNTAINS THIS AFTERNOON AND OVERNIGHT.

AS THE UPPER LOW SLOWLY SHIFTS TO THE EAST...CHANCES OF WETTING RAIN
CONTINUE BUT GRADUALLY DECREASE FRIDAY...WITH THE HIGHER TERRAIN
FAVORED. VENTILATION TO BE POOR ACROSS THE NORTH AND EAST.

THE LOW WEAKENS AND MOVES EAST OF NEW MEXICO BY LATE SATURDAY...WITH
WARMING ALL ZONES AND ISOLATED MAINLY HIGHER TERRAIN WETTING
PRECIPITATION. THE WARMING AND DRYING TREND CONTINUES ON SUNDAY AS
WEAK RIDGING BUILDS OVER THE ROCKIES. VENTILATION INCREASES BOTH
DAYS.

NEAR ZONAL FLOW ON MONDAY AND TUESDAY WITH LEE TROUGHING DEVELOPING
ON TUESDAY WITH GUSTY WEST TO SOUTHWEST WINDS BY AFTERNOON.
TEMPERATURES WILL BE 5 TO 15 DEGREES ABOVE AVERAGE...MIN RH WILL
DROP BELOW 15 PERCENT IN PLACES...AND HAINES VALUES ARE FORECAST TO
REACH 5 TO 6. THUS...SOME CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE...MAINLY WEST CENTRAL AND EAST CENTRAL ZONES ALONG THE
INTERSTATE 40 CORRIDOR.

05

&&

.AVIATION...
06Z TAF CYCLE
THE CURRENT BATCH OF SHOWERS OVER THE NORTHERN HIGH TERRAIN AND
THE NORTHEAST PLAINS WILL EXIT SLOWLY THROUGH SUNRISE. CLEARING
BEHIND THIS WAVE MAY ALLOW FOR FOG DEVELOPMENT AROUND THE AREAS
MENTIONED EARLIER TONIGHT...FROM KAEG TO KABQ/KSAF AND KLVS.
WIDESPREAD RAINFALL BTWN 0.05 AND 0.15 WAS REPORTED AND CURRENT
DEWPOINT DEPRESSIONS ARE ON THE ORDER OF 3 SO IT LOOKS MORE
POSSIBLE WITH THIS AREA OF CLEARING. PLACED TEMPO GROUPS FOR
JUST A COUPLE HOURS TO NARROW IN ON BEST WINDOW...BEFORE THE
NEXT AREA OF CLOUD COVER INCREASING OVERHEAD FROM THE SOUTHWEST.
THURSDAY STILL LOOKS LIKE A VERY DYNAMIC DAY AFT 18Z AS A COLD
FRONT MOVES INTO THE AREA BENEATH AN APPROACHING UPPER WAVE.
WIDESPREAD SHOWERS AND THUNDERSTORMS...RAIN CHANGING TO SNOW IN
THE HIGH TERRAIN...AND GUSTY WINDS ARE EXPECTED BEHIND THE FRONT.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  40  59  35 /  50  40  20  20
DULCE...........................  58  33  54  31 /  60  80  40  30
CUBA............................  55  34  53  33 /  70  80  50  30
GALLUP..........................  56  35  57  29 /  70  40  30  20
EL MORRO........................  50  33  51  31 /  90  80  50  30
GRANTS..........................  53  34  54  28 /  80  80  40  30
QUEMADO.........................  50  35  52  31 /  80  80  60  40
GLENWOOD........................  59  38  62  37 /  70  50  40  30
CHAMA...........................  54  29  51  27 /  70  90  50  30
LOS ALAMOS......................  53  36  51  35 /  80 100  40  30
PECOS...........................  53  34  49  33 /  90 100  40  20
CERRO/QUESTA....................  51  30  51  28 /  80  90  40  20
RED RIVER.......................  44  25  44  27 / 100 100  50  30
ANGEL FIRE......................  46  27  46  26 /  90 100  40  30
TAOS............................  53  32  53  31 /  70  80  30  20
MORA............................  52  31  48  31 /  90 100  40  20
ESPANOLA........................  59  38  57  35 /  70  80  20  20
SANTA FE........................  54  35  52  35 /  80 100  30  20
SANTA FE AIRPORT................  57  36  55  35 /  70  90  30  20
ALBUQUERQUE FOOTHILLS...........  58  40  56  38 /  70  90  30  20
ALBUQUERQUE HEIGHTS.............  61  42  59  40 /  70  80  30  20
ALBUQUERQUE VALLEY..............  62  41  60  40 /  70  80  30  20
ALBUQUERQUE WEST MESA...........  61  42  59  40 /  70  80  30  20
LOS LUNAS.......................  62  40  60  40 /  70  80  30  20
RIO RANCHO......................  60  42  58  39 /  70  80  30  20
SOCORRO.........................  60  43  61  42 /  80  70  30  20
SANDIA PARK/CEDAR CREST.........  54  35  52  37 /  90 100  40  20
TIJERAS.........................  56  36  54  36 /  80 100  40  20
MORIARTY/ESTANCIA...............  57  33  56  33 /  80  90  30  20
CLINES CORNERS..................  54  32  51  35 /  90 100  30  20
GRAN QUIVIRA....................  55  36  54  37 /  80  90  40  20
CARRIZOZO.......................  59  40  59  41 /  60  70  30  20
RUIDOSO.........................  58  34  54  39 /  50  70  30  20
CAPULIN.........................  48  32  55  33 /  80  80  20  10
RATON...........................  50  32  57  31 /  80  80  20  10
SPRINGER........................  53  34  57  33 /  80  80  20  10
LAS VEGAS.......................  51  29  50  31 /  80  90  20  20
CLAYTON.........................  50  37  60  40 /  70  50  20   5
ROY.............................  53  35  55  37 /  60  80  20  10
CONCHAS.........................  60  40  61  40 /  60  60  10   5
SANTA ROSA......................  60  38  58  40 /  60  70  10  10
TUCUMCARI.......................  60  39  63  40 /  50  60  10   5
CLOVIS..........................  63  39  59  42 /  40  60  10   5
PORTALES........................  65  39  60  41 /  30  50  10   5
FORT SUMNER.....................  63  42  60  42 /  50  70  10   5
ROSWELL.........................  69  46  62  44 /  30  40  20  10
PICACHO.........................  65  41  55  40 /  60  60  30  20
ELK.............................  62  38  53  40 /  30  50  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON MDT FRIDAY
FOR THE FOLLOWING ZONES...NMZ510-512>515.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO NOON MDT FRIDAY
FOR THE FOLLOWING ZONES...NMZ511.

&&

34
Hazardous weather outlook, Mar 18, 5:28 AM MDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 AM MDT WED MAR 18 2015

NMZ501>540-191130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
528 AM MDT WED MAR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

POTENTIAL FOR ACCUMULATING SNOW EXISTS THURSDAY THROUGH EARLY FRIDAY
MORNING OVER THE HIGHER PEAKS AND PASSES OF THE SAN JUAN AND
SANGRE DE CRISTO MOUNTAINS...WHERE SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:47 PM MDTWinter Storm WatchABQ9 hr
Mar 19, 4:27 AM MDTWinter Weather AdvisoryABQ23 hr
Mar 19, 5:29 PM MDTSpecial Weather StatementABQDe Baca31 min
Mar 19, 5:49 PM MDTSevere Thunderstorm WarningABQChaves, De Baca26 min

Nearby

Winter Storm Warnings in New Mexico, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.